Thanks for sharing your knowledge and experience everyone. I read this site frequently and am still learning,

I had not realised that PPIs exacerbated Osteoporosis. I was doing a very slow prednisolone reduction but ophthalmologist says that I have steroid related raised intra ocular pressure so I am speeding it up a bit. I cut tablets into halves and even quarters, not very accurate but using the one mg. I think I am getting it about right. I do have to waste some of the tablets but they are so cheap that I don't feel too bad. my problem is that I also have amblyopia and early dry macular degeneration so I don't have much leeway. I find the emotional acceptance and support on this site is amazing, thank you so much for setting it up. Patsy 69

3 Replies

oldestnewest
  • Prednisone affects many things in our body. It seems to be a bit different for each one of us as to which side effects and how severe. We are advised to take calcium to help protect from osteoporosis. I'm not sure there's anything you can do to protect your eyes so I think regular appointments are important so problems can be caught early. Be careful not to reduce too quickly. A flare will put you back on a higher dose! Fingers crossed you'll be ok.

  • I assume he has put you on eye-drops to help manage the increased pressures? That is the normal procedure for that once the pressure gets to a certain level.

    It really doesn't matter whether the cuts are accurate or not - all that matters is whether the amount you took is enough to manage your symptoms.

  • Unfortunately PPI's are associated with a host of negative side effects hcplive.com/medical-news/pp...

    There's no doubt that steroids and Alendronic Acid have increased my reflux. I'm trying to manage that with diet and lifestyle changes, and minimal PPI'S use.

    I too have raised eye pressures for which I have been prescribed drops, which seem to be working, albeit uncomfortable. My consultant said it could just be age though, rather than steroids.

You may also like...